MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545507
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast augmentation revision procedure with a mentor memorygel breast implant 550cc gel breast prosthesis that ruptured post implantation.Rupture of the patient¿s right breast prosthesis was diagnosed via a mammogram and a physical.Additionally, baker grade iii capsular contracture in the right breast was diagnosed.As a result, the patient underwent bilateral explantation and replacement with unspecified mentor gel breast prostheses on (b)(6) 2021.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis rupture, capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 03-dec-2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On 08-dec-2021, mentor received additional information about the event.The patient¿s removed breast prostheses were replaced with mentor memorygel breast implant 600cc gel breast prostheses.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, mentor completed the investigation on the suspect medical device.Two devices were received at the mentor failure analysis lab.Since the devices were indistinguishable, both were analyzed.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant and developed capsular contracture.Two indistinguishable devices were returned to mentor for evaluation.Mentor conducted a visual inspection of the returned devices.For device # 1, visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking measuring approximately 6.6 cm.For device #2, visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking on the posterior view extending to the anterior view measuring approximately 5.9 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
It was previously reported that two devices were received by the mentor failure analysis lab.Both were analyzed and tears were found on both implants.On (b)(6) 2022, mentor received additional information stating that rupture of the left breast prosthesis was discovered during explant surgery.A separate medwatch report will be submitted for the patient¿s left breast prosthesis.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12866231
Report Number1645337-2021-13060
Device Sequence Number14937994
Product Code FTR
UDI-Device Identifier00081317000747
UDI-Public00081317000747
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2003
Device Model Number3545507
Device Catalogue Number3545507
Device Lot Number170782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer12/03/2021
12/22/2021
01/13/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/16/2021
12/23/2021
01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/1998
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite